Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I've been researching this drug quite a bit. The main thing that pops up when I type it into Google is that it is used for Alopecia... Which I never knew was related with Androgens... I personally, show no signs of Alopecia, however my mother has Alopecia Universalis (no hair anywhere on her body anymore) which began when she was about 19. Her skin is nice, she does get the odd pimple still well into her 40's but for the most part her skin is beautiful.

I see no signs of acne in pictures of her when she was younger, aside from an odd pimple or so, but my skin looks flawless in pictures as well. This is due to make up of course, but she has never worn face make up. My father has beautiful skin as well. My brother does too now that he is 27, but he did suffer from acne for most of his teen years in a much more severe way than I did. But again, I was on the pill for most of my teens, and he was not ovbiously.

When I was 19, I began getting chin acne. Through my early teen years I did have moderate acne prior to going on Tri-Cyclen at 14. After this, the acne did not disappear but breakouts were much more manageable. I continued to breakout relatively regularily until I was about 18 but the breakouts were nothing severe for the most part and really didn't affect me all that much. My skin was completley clear for about 6 months around the time that I turned 19. Then I began getting the chin acne which has been persistent ever since. I am now 20.

The rest of my face is for the most part clear. In fact, the entire top of my face is actually pretty nice skin--although it wasn't always. I am not sure whether I am growing out of the acne or whether I did grow out of it and then got cursed with Adult Acne. I get painful cysts relatively small in size but they come in clusters--and they appear on my chin, jaw, and occasionally I will get a regular zit on my cheek but it goes away within a couple days and does not cause me any grief. It is mainly my chin/jaw area. I have no blackheads or whiteheads, ever. Just these small but painful cysts-- I call them cysts because they dont normally come to a head and they are painful. I have found that icing them helps greatly which I only recently discovered.

ANYWAYS. I'm rambling. I tried ACV for about 2 months which worked wonderfully for about 2 weeks before I broke out terribly. That was an IB I figured so I continued using it but saw little improvement and then my face began getting these red patches of dry skin... They were itchy and peeling and horribly unattractive. I discontinued the ACV and applied Polysporin and they went away. I then attempted the ACV again and had the same result so I have discontinued it all together and the patches have not returned.

I do not want to ruin my skin by using all these products. I understand trial and error is the only way but I do have a couple scars from picking (my fault, i know) but they are minor and I feel they will go away once I clear up my face for once and for all. I do have a lot of red marks and the pigment on my chin is terrible but the upper half of my face is really nice.

I went off the pill to see if that would have any affect on my acne. I was off of it for 2 months and saw no changes.... it didn't get worse and it didn't get better. Then again, my period did stay on the same routine that it had been while on the pill so I don't know if I was off of it long enough for my body to adjust seeing as I have been on it since I was 14. I did notice that my forehead was getting bumpy as it was when I was 14 but I'm not sure if that was from the pill or from a new cleanser I am trying.... This cleanser (Biore's Ice Cleaner for Blemish Prone Skin) does seem to be helping as the entire left side of my face has cleared completley (chin and jaw on the left side completley clear too) but my right side on the chin was broken out and is in the process of healing.

I know I really need to talk to my doctor about Spiro because I have a couple concerns. i'm not sure if my mothers alopecia would have been caused by androgens and if so, could she have carried that on to me? And since I have no signs of Alopecia but possibly the same androgen disorder, will that make me more prone to Alopecia?? I do have beautiful hair and my skin is not oily or dry. This has always been a confusing thing for me that I have acne because my skin is not oily or dry. It is normal. I do feel that I have an excess of testosterone because I have a high sex drive for a female (which only recently has happened in the past year, and i do not want to lose it!! lol), and I also have a lot of facial hair around my face (lip, chin area) but it is blonde and I do wax it.

If you have any ideas as to whether Spiro would be beneficial to me or not. I am not asking for a diagnosis it is just that here it takes about 2 months to get an appointment at the doctors office and I don't think we even have a dermatologist and if we did you can bet that it would be another 2 motnhs for an appointment there. I will make the appointment to try Spiro if I feel it would be beneficial but would like to at least hear some of your stories regarding female chin acne and what has at least helped you.

Link to post
Share on other sites

Alopecia areata or Universalis isn't due to androgen but your very own immune system mistaken hair follicles as bacteria, in turn it attacks the hair follicles, and so you lose hair. I am sure you had already know that Alopecia Universalis is consider a auto immune disorder? Anyway, I do not know much about Spironolactone but what I can tell you is, it would be wise for you never to take Accutane since most accutane severe side effects are auto immune disorder related and you have a higher chance of experience those side effects like alopecia areata due to your mom alopecia universalis.

Link to post
Share on other sites
Alopecia areata or Universalis isn't due to androgen but your very own immune system mistaken hair follicles as bacteria, in turn it attacks the hair follicles, and so you lose hair. I am sure you had already know that Alopecia Universalis is consider a auto immune disorder? Anyway, I do not know much about Spironolactone but what I can tell you is, it would be wise for you never to take Accutane since most accutane severe side effects are auto immune disorder related and you have a higher chance of experience those side effects like alopecia areata due to your mom alopecia universalis.

Wow that is definitley a good thing to know. Thank you very much! I cleared my acne just using Zinc and my usual regimen. I knew it was something going on inside and I have a terrible diet and drink a lot. I'm missing a lot of nutrients and finally feel better and my face is cleared.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×